BAKERSFIELD, Calif. (KGET) — Friday morning a student at Chipman Junior High School was arrested for allegedly bringing 150 fentanyl pills disguised as Percocet to school causing a school supervisor to overdose, according to the Bakersfield Police Department.
Around 9:05 a.m., officers with BPD responded to reports of a student in possession of fentanyl on campus as well as reports of an exposure overdose of a campus supervisor.
A Kern High School police officer arrived on scene and administered Narcan to the supervisor who was then transferred to the hospital for treatment, according to BPD. The supervisor is currently in stable condition, according to BPD.
The student was originally being searched for being involved in an unrelated altercation with another student, according to BPD. The campus supervisor at Chipman Jr. High somehow came in contact with the pills while opening and checking the student’s bag, Robert Pair with BPD told 17 News.
The supervisor did not ingest the pills, according to police. Pair said the pills are an “inhalation hazard”.
BPD said the 13-year-old student was allegedly in possession of fentanyl pills disguised as Percocet and had about $300 on their person, according to BPD.
BPD officials said they do not know whether any of the pills were sold or given to other students.
The student was charged with possession of a controlled substance for the purpose of sales and taken to Juvenile Hall, according to BPD.
The investigation is ongoing.
BPD and the Bakersfield City School District said they are working together to ensure student safety and recommend parents and guardians talk with their children about the dangers of fentanyl.
Signs of a fentanyl overdose:
- Small, constricted “pinpoint pupils”
- Falling asleep or losing consciousness
- Slow, weak or no breathing
- Choking or gurgling sounds
- Limp body
- Cold or clammy skin
- Discolored skin, especially in the lips and nails
If you suspect a fentanyl overdoes:
- Call 911 immediately
- Administer Narcan if available
- Try to keep the person awake and breathing
- Lay the person on their side to prevent choking
- Stay with the person until emergency crews arrive